MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17733071m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant products: carto 3 system, us catalog #: fg540000, serial #: (b)(4).Pentaray catheter, us catalog #: d128207, lot #: 17772304l.Soundstar eco catheter, us catalog #: unknown, lot #: unknown.Non-biosense webster, inc.: impella left ventricular assist device (lvad).(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation with a thermocool® smart touch¿ electrophysiology catheter and suffered a cardiac arrest requiring chest compressions and a surgical intervention (impella left ventricular assist device).Post-procedure, premature ventricular contractions (pvcs) triggered non-sustained ventricular tachycardia (vt) and subsequently sustained vt.It was noticed on the ekg.Chest compressions were initiated and an impella left ventricular assist device was inserted.Patient was reported to be in stable condition.There is no information about the hospitalization.The physician did not provide a causality opinion for the cause of this adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Since this adverse event required medical/surgical intervention or prolonged hospitalization to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Additional Manufacturer Narrative
Additional clarification was received on the event on march 19, 2018.The patient was a (b)(6) year-old female weighing less than 100 pounds.While using biosense webster, inc.Products, premature ventricular contractions (pvcs) triggered a non-sustained ventricular tachycardia (vt) and subsequently a sustained vt.Chest compressions were initiated and an impella left ventricular assist device (lvad) was implanted.Patient was reported to be in stable condition.Patient required extended hospitalization as a result of the adverse event, as she remained intubated and hemodynamic stability was being maintained via the impella lvad.It was noted that the patient was responsive, quickly extubated, and the impella lvad was explanted shortly thereafter.Patient quickly and fully recovered.Medical history includes cardiomyopathy, premature ventricular contractions (pvcs), and a biventricular device (unspecified).Physician¿s opinion regarding the cause of the adverse event is that it was related to the patient¿s condition, specifically, the underlying cardiomyopathy and high-burden pvcs.Per the additional information received, added information to patient age at the time of event, age unit, sex, medical history/preexisting condition and is hospitalization initial/prolonged.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7325851
Report Number2029046-2018-01291
Device Sequence Number1455998
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public10846835009019
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2018
Device Catalogue NumberD133603
Device Lot Number17733071M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR